i was diagnosed at borderline diabetic at 16. i am 25 now, about 6 months ago i was diagnosed as type 2 diabetic and put on metformin, 500 mg, 2X per day. i take my medication as prescribed and was told to LIMIT sugar and carbohydrate intake.my sugar is usually 65-70 when i first wake up and stays stable thoughout the day (i don't check it if i don't feel sick). lately, for the past few months anyway, if i eat anything sweet at all, ex: sugar in my coffee is the usual culprit, about an hour late my sugar drops to around 40 and i can barely make it to the fridge to get OJ. why is this suddenly happening? i thought metformin was supposed to keep this from happening.
To add to Super_sally888, eating foods that contain white sugar, corn syrup, high fructose corn syrup or refined carbohydrates can cause your sugar levels to spike and then suddenly drop as if you have hypoglycemia. This sudden drop in blood sugar levels is due to your pancreas releasing too much insulin to counteract the sudden high blood sugar levels that occurred from eating the aforementioned food types. Blood sugars suddenly plunge below normal because of the release of insulin from the over reactive pancreas.
When your glucose levels go high, suddenly drop, then rise again and yo-yo's this way throughout the day it wreaks havoc on your cardio system. If you need a sweetener for your coffee try Splenda [succralose], a sugar derivative that doesn't raise blood sugar levels when digested.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.